MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD PCR CARTRIDGE; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD PCR CARTRIDGE; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Catalog Number 437519
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd ctgctv2 for bd max¿ system, a false negative gonorrhoeae patient result was obtained.The patient's urethral sample was taken on eswab and transferred to bd max tube.On the first run a single gc target was amplified but with an unusual pcr curve.Sample was cultured and was positive.Direct examination (gram) also revealed the presence of a gonococcus.Sample was run on a brucker maldi toff, also confirming the presence of gonococcus.Sample was run again diluted and undiluted on bd max, both with positive results.There was no report of patient impact.
 
Event or Problem Description
It was reported that during use of bd pcr cartridge on the bd max¿ system, a false negative gonorrhoeae patient result was obtained.The patient's urethral sample was taken on eswab and transferred to bd max tube.On the first run a single gc target was amplified but with an unusual pcr curve.Sample was cultured and was positive.Direct examination (gram) also revealed the presence of a gonococcus.Sample was run on a brucker maldi toff, also confirming the presence of gonococcus.Sample was run again diluted and undiluted on bd max, both with positive results.There was no report of patient impact.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information: b.2.Describe event or problem : it was reported that during use of bd pcr cartridge on the bd max¿ system, a false negative gonorrhoeae patient result was obtained.The patient's urethral sample was taken on eswab and transferred to bd max tube.On the first run a single gc target was amplified but with an unusual pcr curve.Sample was cultured and was positive.Direct examination (gram) also revealed the presence of a gonococcus.Sample was run on a brucker maldi toff, also confirming the presence of gonococcus.Sample was run again diluted and undiluted on bd max, both with positive results.There was no report of patient impact.D.2.Medical device types: ooi; njr, d.4.Medical device material number: 437519, d.4.Medical device brand name: bd pcr cartridge, d.4.Medical device common name: thermal cycler nucleic acid amplification analyser ivd, laboratory, d4.Medical device lot number: 4149768, d.4.Medical device udi: (b)(4), d.4.Medical device expiration date: 06/17/2026, g.1.Pma / 510(k)#: k111860, h.4.Device manufacture date: 05/28/2024.Investigation summary: the complaint investigation for discrepant results for the neisseria gonorrhea (gc) target with bd pcr cartridges (ref#(b)(4)) lot 4149768 was performed by review of customer¿s data and by the complaint¿s history review.Customer reported a false negative result for gc target when using the bd max¿ ctgctv2 assay with bd pcr cartridges from lot 4149768.Customer provided partial scans of pdf report of runs 1033, 1037 and 1038 from bd max¿ instrument ct164 for investigation.Customer identified sample b10 (run 1033) as the discrepant negative result for the gc target.Runs 1037 (sample a12) and 1038 (sample b1) were repeat tests of this sample and both gave positive results for the gc target.Manual pcr curves adjudication revealed fluorescence drift in the cy5.5 channel (2nd gc target) for samples b10 (run 1033) and a12 to a lesser extent (run 1037), while sample b1 (run 1038) showed expected amplification curve.Since cartridges from lot 4149768 were used for runs 1033 and 1037, while lot 4341137 was used for run 1038, it is suspected that the signal drift observed with cartridges from lot 4149768 contributed to the false negative result obtained by the customer in run 1033 for sample b10.The bd pcr cartridges (ref.437519) lot 4149768 has been identified as potentially depicting unusual curves presenting an upward drift.The root cause for the cy5 signal drift issue associated with the bd pcr cartridges lot 4149768 was identified during corrective and preventive action investigation.A change in the adhesive supplier by bd¿s pcr cartridge label suppliers was identified as the root cause for the observed issue.Actions were taken both internally at bd and externally with our suppliers to prevent the recurrence of this product issue.Bd confirms the complaint based on the investigation that was performed.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.

Brand Name
BD PCR CARTRIDGE
Common Device Name
THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22323031
Report Number3007420875-2025-00096
Device Sequence Number18341409
Product Code OOI
UDI-Device Identifier30382904375196
UDI-Public(01)30382904375196(17)260617(10)4149768
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/17/2026
Device Catalogue Number437519
Device Lot Number4149768
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown